Anonymous

I've Had My Period For 3 Weeks Straight, It Has Not Ended Yet, Why?

12 Answers

Lia Louis Profile
Lia Louis answered
Most women have irregular periods at some stages in their life. Some just get used to it but if this is something new it may be best to visit a doctor and just make sure that there is nothing wrong. Three weeks is not a long time compared to some people but if you normally only last a few days it can be worrying. If you are losing a lot of blood it could also be tiring.

It will be best to have the thyroid checked and also make sure that it is your period and not another form of bleeding. This sort of strange pattern is more prevalent in older women so if you are nearing the menopause it may just be a sign of things to come. If you are much younger it may be that you have a hormone imbalance. It is not difficult to treat this and many women just begin using the birth control pill and this normally regulates them. If you are already taking that there may need to be a change to another brand.

If this is the first time this has happened it can be hoped that it is just a one off but if it happens often it may be worth being tested for anemia. The treatment for that will not stop the problem but it will make sure that you don’t get too weak and start fainting all over the place. It is not necessarily a sign that there is a real problem but it will be best to speak to a doctor even if it is just to put your mind at rest.
thanked the writer.
Anonymous
Anonymous commented
Same here 14 days my problem is iv got endometriosis I kept telling family planning I thought I had it!! I told them I wasn't using the depo injection for contraception! I couldn't handle it. Then in feb I had a massive rectal bleed!! I was rushed to hospital and after having ops on my bowels and scans for 6 months I finally got a laparscopy booked by this time I could hardly walk coz if the pain! They out me on a morphine patch coz my bp & pulse showed I was in agony at pulse 148bpm and should b 80bpm and bp was 171/98 I was in hospital for 12 days while they tried to maintain homeostasis so they sent me home on morphine and I waited 6 weeks for a lap. Finally they could endo! I never knew it could cause rectal bleeding!! So I had my first zoladex implant and I turned a corner and could walk without pain, I reduced the morphine by 10mg per hour. Then coz I was being sick I missed my 2nd zoladex apt and had to wait a week two days after I missed the apt I started bleeding and crying so I know full well my hormones hav kicked back in! But it's dark, Iv been bleeding for 15 days now and it's goin bright red and more & more clots. I had my zoladex on 29th aug and thought it would of stopped the bleeding by now!! What on earth is goin on? It's excruciating pain, Iv remembered how much pain I was in in hospital now!! Just as I was getting better too!!! :( men hav it bloody easy dont they!!
Anonymous
Anonymous commented
I must add it took 6 months to diagnose in and out of hospital. Absolute nightmare!!
Kat Banks Profile
Kat Banks answered
I'm having the same problem like everyone I'm 21 and I am not on the pill. I had my period for about 3weeks now, it was like a normal period for 5days then stopped and continued again really heavy with a lot of blood clots. I'm worried and I know I should see a doctor and that's why I made a appointment. I just wanted a little more idea of what my situation ment.
Aisha Profile
Aisha answered
Normal period cycle is for 2-7 days. In any case it should not extend a period of 14 days. The fact that you are having periods for three weeks now, signifies some medical problem specifically related to the uterus. I suggest you contact a doctor immediately.
Shouanna Lowe Profile
Shouanna Lowe answered
Guys the same thing happened to me for three weeks and still counting and I was told its anemia. What I would suggest you do is do some internet research on anemia and also on your signs and symptoms. Anemia is the lacking in Iron my doctor explain in short that it allow the breaking down of the uterus wall at ovulation stage. That is before the right time and that this occur because of hormone imbalance. Consult more than one doctor cause when I first went the doctor blamed it on stress and then I went to another he explained it was anemia but I am still not settled I am going to see another doctor today to see what he/she thinks. These sickness are often over looked so we have to be careful as the young lady above explain that now she has no chance of having a baby a baby because the doctor miss lead her and did do any test until it was too late
Kathy Baker Profile
Kathy Baker answered
I'm having the same problem, I'm 37 years old and up until 3 weeks ago I had been having pretty regular periods, but its been 3 weeks and I'm still bleeding, its really light now and I'm noticing theres not awhole lot of blood in my pads but I went to the hospital the other day to see the doctor and he wanted to do a blood test and a pap test, I was too scared to go through with it, so he couldn't tell me nothing but I talk to a friend of mine and she gave a number for a female OBGYN so I'm going to call her and make an appointment.I'm not sexually active nor have I ever been.I m also not on any pills or any other medication, I'm really scared, this has never happened to me. I hope she tells me its just stress or that my hormones are out of wack because if its anything else Ill just be beside myself.I'm going to ask the obgyn if it could possibly be perimenpause.
Rena Chisholm Profile
Rena Chisholm answered
It will take some time for your body to readjust from taking the injections. However, I agree with Aicha about going to see the doctor. Three weeks is a long time to still be bleeding. You could become anemic from all the blood loss or something else could be going on. If you can't afford a doctor visit then go to your local clinic. If you wait it could lead to even more severe problems and it looks like you really want children so don't put this off. I'm don't mean to sound pushy. I am just concerned.The choices we make can stay with us for the rest of our lives.
ray of light Profile
ray of light answered
You have not mentioned that which birth control pills you are using. Some heavy dose pills can cause hyper proliferation and transformations leading to heavy bleeding. But having a period of 3 weeks require some thing to note. Immediately visit a gynecologist and have complete examination including ultrasound in order to find out any polyp, fibroids and tumor. I suspect these things. Your weakness is due to loss blood.
Anonymous Profile
Anonymous answered
I have that problem too. If you go to your doctor, chances are you just have a really long period, and you need to be put on some birth control to make it happen just once a month for a week. That is what I and other girls with our problem have had to do.
1 Person thanked the writer.
Qwerty Qwerty
Qwerty Qwerty commented
Oh thank you for the reassurance I was starting to panic! I'm 15 and I'm having the same problem but I can't go to the doctor cause then my parents would know. Oh thank you so much! All these things with going to the doctor u really made me unpanic
cara farley Profile
cara farley answered
I got the same problem I'm 22 years old ive been on my period for 13 days and still counting but it didnt start til I started taking birth control pills before I took the pills my period only lasted 8-9 days.
Cherry Wong Profile
Cherry Wong answered

I am only seventeen and I am having the same problem. It has been going on for a few months now and I'm worried. I don't have the guts to see the doctor because I don't want my mum to find out that I used to be on contraceptive pills. Any suggestions? I need advices:(

1 Person thanked the writer.
Qwerty Qwerty
Qwerty Qwerty commented
Oh phew I have the exact same problem. My suggestion would be just wait it out. Mines been going on for about 1 1/2 months, don't worry it'll stop but if it doesn't id suggest waiting till ur 18 and going to the doctor if u want to. I'd recommend not worrying about it. It'll be fine. I'd bet on it :)
Yolandi Grobler Profile
Yolandi Grobler answered

I was on yaz for 3 months. Start my period at normal rate. Second month i started menstruate and still go on. Its almost a month now. I stop taking the pill but still having cramps and heavy flow. Any one who can answer me or give advice?

Anonymous Profile
Anonymous answered

Well I have amenorrhea, so I don't expect anything. More like I expect the unexpected haha. 

So my last couple of periods haven't lasted as long, but like I would miss a couple days and it would come back. I didn't eat very healthfully though, and I've been trying to eat better now. Sorry I'm not making much sense. 

Well since I don't expect anything regular, I don't really keep track of how long my period lasts. So like I'm ecstatic if it only lasts 7 days and I don't get it for four more months. But sometimes I get it again after only two weeks. It usually lasts about two weeks. 

Then a lot of the time, it like seems like it's stopped but It will like be like the tiniest bit for a week or two longer, and I don't really keep track. Also sometimes I just bleed a little after working out, but yah. I wouldn't think you're dieing or anything. I feel fine, and my periods are all wack. So yah, good luck fellow women. I seriously hate periods though, anyone else agree?

1 Person thanked the writer.
Qwerty Qwerty
Qwerty Qwerty commented
Yup! But if it makes you feel better other primates get it too I think only the advanced ones like bonobos gorillas chimps and orangatans I'm really glad dogs don't have it. They'd be tuning their butts all over the floor and the carpet would be all red xD

Answer Question

Anonymous